Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 204, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 23, 2011, 4:08 PM EDT for Cabell County, Lincoln County, Wayne County, West Virginia. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2011, 4:08 PM EDT (20:08 UTC)
- Expired
- Jun 23, 2011, 5:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Cabell County, WV, Lincoln County, WV, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 42 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 1:37 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
327
WUUS51 KRLX 232008
SVRRLX
WVC011-043-099-232115-
/O.NEW.KRLX.SV.W.0204.110623T2008Z-110623T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
408 PM EDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CABELL COUNTY IN WEST VIRGINIA...
LINCOLN COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF HAMLIN...
CENTRAL WAYNE COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WAYNE...
* UNTIL 515 PM EDT
* AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WAYNE TO 7 MILES SOUTHWEST OF EAST LYNN LAKE...OR ALONG A LINE
EXTENDING FROM WAYNE TO 6 MILES EAST OF LOUISA...AND MOVING EAST AT
40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KIAHSVILLE...RANGER...GILL AND SPURLOCKVILLE.
.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
&&
LAT...LON 3821 8247 3829 8248 3834 8206 3831 8204
3829 8205 3828 8202 3822 8197 3811 8195
3802 8200 3810 8252
TIME...MOT...LOC 2008Z 266DEG 35KT 3827 8241 3820 8240
3810 8246
$$
283 follow-up statements
930
WWUS51 KRLX 232040
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
440 PM EDT THU JUN 23 2011
WVC011-232049-
/O.CAN.KRLX.SV.W.0204.000000T0000Z-110623T2115Z/
CABELL WV-
440 PM EDT THU JUN 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CABELL COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST OF CABELL
COUNTY...SO THE WARNING IS CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3833 8219 3834 8206 3832 8205 3829 8205
3828 8202 3822 8197 3811 8195 3802 8200
3807 8235
TIME...MOT...LOC 2039Z 266DEG 35KT 3832 8198 3824 8199
3808 8215
$$
WVC043-099-232115-
/O.CON.KRLX.SV.W.0204.000000T0000Z-110623T2115Z/
LINCOLN WV-WAYNE WV-
440 PM EDT THU JUN 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EAST CENTRAL WAYNE AND LINCOLN COUNTIES...
AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HAMLIN TO MYRA TO RANGER...OR ALONG A LINE EXTENDING
FROM HAMLIN TO 15 MILES SOUTHEAST OF WAYNE...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GILL...
SPURLOCKVILLE AND MUD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3833 8219 3834 8206 3832 8205 3829 8205
3828 8202 3822 8197 3811 8195 3802 8200
3807 8235
TIME...MOT...LOC 2039Z 266DEG 35KT 3832 8198 3824 8199
3808 8215
$$
19413
WWUS51 KRLX 232057
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
457 PM EDT THU JUN 23 2011
WVC099-232106-
/O.CAN.KRLX.SV.W.0204.000000T0000Z-110623T2115Z/
WAYNE WV-
457 PM EDT THU JUN 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WAYNE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST OF THE AREA...SO
THE WARNING IS CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3820 8206 3822 8197 3811 8195 3802 8200
3804 8213
TIME...MOT...LOC 2056Z 261DEG 26KT 3809 8199
$$
WVC043-232115-
/O.CON.KRLX.SV.W.0204.000000T0000Z-110623T2115Z/
LINCOLN WV-
457 PM EDT THU JUN 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL LINCOLN COUNTY...
AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MUD...OR 13 MILES
WEST OF MADISON...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3820 8206 3822 8197 3811 8195 3802 8200
3804 8213
TIME...MOT...LOC 2056Z 261DEG 26KT 3809 8199
$$
19357
WWUS51 KRLX 232109
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
509 PM EDT THU JUN 23 2011
WVC043-232119-
/O.EXP.KRLX.SV.W.0204.000000T0000Z-110623T2115Z/
LINCOLN WV-
509 PM EDT THU JUN 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY WILL
EXPIRE AT 515 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3820 8206 3822 8197 3811 8195 3802 8200
3804 8213
TIME...MOT...LOC 2109Z 261DEG 26KT 3810 8187
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:19 PM EDT, 49 minutes earlier.
Area forecast discussion, Jun 23, 3:19 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 319 PM EDT THU JUN 23 2011 .SYNOPSIS... COLD FRONT CROSSES SLOWLY TONIGHT THRU FRIDAY. HIGH PRESSURE PREVAILS SATURDAY. UPPER LEVEL WAVES APPROACHES SUNDAY. WARM FRONT LIFTS NORTH MONDAY...FOLLOWED BY ANOTHER COLD FRONT LATE TUESDAY. && .NEAR TERM /THROUGH FRIDAY/... COLD FRONT AS OF 18Z LOCATED ACROSS WESTERN OH AND WESTERN KY. MORNING DISTURBANCE HAS SHIFTED NORTH AND EAST OF THE CWA. ASSOCIATED LOW AND MID LVL CLDS HAVE BEEN SLOW TO FOLLOW SUIT...WITH MUCH OF THE MTNS STUCK IN THE CLOUDS TDY. LAST FEW HRS HAVE SEEN THE STRATOCU FINALLY STARTING TO MIX OUT THOUGH. PREFRONTAL CONVECTION HAS FIRED RIGHT ON CUE WITH APPROACH OF YET ANOTHER UPR DISTURBANCE. MODELS HAVE DONE A GREAT JOB WITH THIS AT LEAST IN THE FORCING FIELDS AND HAVE CONTINUED TO USE A CONSENSUS APPROACH WITH TIMING AND PLACEMENT OF POPS USING VORT. SVR POTENTIAL BEST ALONG OH RVR AND ACROSS COAL FIELDS WHERE BEST SHEAR RESIDES ALONG WITH GREATEST AMNT OF SFC HEATING HAS OCCURRED. STILL WORRIED ABOUT CAPPING INVERSION AND WHAT EFFECTS IT WILL HAVE FARTHER EAST...ESPECIALLY CONSIDERING LACK OF MUCH INSOLATION TDY ACROSS THE MTNS. SO FAR CONVECTION HAS BEEN LOW TOPPED AND ABSENT OF MUCH LIGHTNING. HOWEVER SHEAR PROFILES REMAIN SOMEWHAT FAVORABLE FOR WEAK ROTATION WITH THE STRONGER DISCRETE CELLS. COLD FRONT WILL SLOWLY SLIDE EAST TONIGHT AND BECOME RATHER DIFFUSE. HAVE FRONT IN SE OH ARND 00Z...PERHAPS CHECKING UP FOR A TIME BEFORE RESUMING A SLOW EASTWARD PROGRESS. MAY TAKE TILL 12Z TO CLR MTNS...WAITING FOR UPR TROF TO GO NEG TILT. HAVE ANOTHER LINE OF LKLY POPS WITH ACTUAL FRONT OVERNIGHT...HOWEVER MUCH OF THE CONVECTION WILL BE ASSOCIATED WITH UPR AIR DISTURBANCE THIS AFTN AND EVENING. WILL CONTINUE TO WATCH FOR LCL WATER PROBLEMS DESPITE PWATS COMING DOWN. THINKING IS AS FRONT BECOMES MORE PARALLEL TO FLOW COULD SEE MORE IN THE WAY OF TRAINING. FRONT...OR WHAT IS LEFT OF IT SHIFTS EAST TOMORROW AS UPR TROF AND FRESHER AIRMASS WORKS IN. MODELS AGREE IN TAKING A DISTURBANCE THRU TOMORROW AFTN WITH UPR TROF. THIS SHOULD BE ABLE TO SPARK OF SOME LOW TOPPED SHRA OR CONVECTION IN THE AFTN/EARLY EVEN...ESPECIALLY ACROSS THE NORTH. WENT MORE PESSIMISTIC WITH SKY COVER TOMORROW WITH UPR TROF AND DIURNAL HEATING AIDING IN CU DEVELOPMENT. HAVE GONE ON HIGH SIDE FOR LOWS TONIGHT AND A BLEND FOR HIGHS TOMORROW. MAY TAKE TILL TOMORROW AFTN FOR LWR DWPTS TO ARRIVE...BUT TEMPS WILL STAY IN THE UPR 70S SOUTH AND MID/LOW 70S NORTH. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... SHOWERS AND ISOLATED STORMS ACTIVITY MOVE EAST BEHIND THE FRONT FRIDAY NIGHT. DRIER CONDITIONS EXPECTED LATE SATURDAY AND SATURDAY NIGHT WITH DRIER AIRMASS BEHIND THE FRONT. GUIDANCE SHOWS FRONT STALLING SOUTH OF THE AREA SATURDAY NIGHT...TO LIFT NORTH LATER SUNDAY. NEAR NORMAL TEMPERATURES EXPECTED THRU THIS TIME PERIOD. && .LONG TERM /SUNDAY THROUGH THURSDAY/... STORM ACTIVITY RETURNS SUNDAY AS AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST. MODELS ARE IN FAIR AGREEMENT WITH THIS WAVE WITH SOME MINOR PLACEMENT DIFFERENCES NOTED. THEREFORE...INTRODUCE CHANCE POPS SPREADING FROM NORTHWEST TO EAST LATE SUNDAY INTO SUNDAY NIGHT. WITH THIS UPPER LEVEL FORCING...THE STALLED FRONT LIFTS SLOWLY NORTH ACROSS WV SUNDAY NIGHT...AND NORTH OF WV BY MONDAY NIGHT. THIS FEATURE...ALONG WITH DIURNAL HEATING...COULD ENHANCE SHOWERS AND STORMS DEVELOPMENT WITH ADDITIONAL WEAKER DISTURBANCES PASSING ALOFT. THEREFORE...REARRANGED POPS AND WX LOCATIONS HAVING CHANCES ACROSS THE ENTIRE AREA ATTM TUESDAY NIGHT...DECREASING FROM WEST TO EAST BY MID WEDNESDAY. ONCE AGAIN...BLENDED GMOS AND HPC GUIDANCE FOR TEMPERATURES THROUGH THE PERIOD WITH SOME MINOR TWEAKS. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... 18Z THURSDAY THRU 18Z FRIDAY... BKN LINE OF SHRA AND CONVECTION CURRENTLY MOVING ACROSS SE OH...NE KY AND WESTERN WV ASSOCIATED WITH UPR AIR DISTURBANCE AND APPROACH OF COLD FRONT. THIS CONVECTION WILL AFFECT KHTS AND KPKB THRU 20Z...AND KCRW AND KCKB AFTER 20Z. MTN TERMINALS MAY ESCAPE CONVECTION TIL ACTUAL COLD FRONT NEARS OVERNIGHT. HAVE INSERTED TEMPO GROUPS TO HANDLE CONVECTION ACROSS TERMINALS. VFR OUTSIDE OF CONVECTION. COLD FRONT WILL MOVE INTO SE OH AFTER 00Z...SLOWLY CLEARING OH RVR BY 06Z...AND EXITING MTNS AFTER 12Z WHILE BECOMING DIFFUSE IN NATURE. SHOULD SEE ANOTHER ROUND OF SHRA AND POSSIBLE CONVECTION WITH FRONT ITSELF TONIGHT...HENCE LEAVING CB IN MOST OF THE TAF SITES TO 06Z. SOME MVFR STRATUS MAY DEVELOP POST FRONTAL AND HAVE ACCOUNTED FOR IN FCST. ANY LOW STRATUS SHOULD BURN OFF FRI MORNING...WITH A REDEVELOPMENT OF CU AND STRATOCU WITH APPROACH OF UPR TROF. SOME LOW TOPPED SHRA OR CONVECTION TOMORROW AFTN AS UPR DISTURBANCE MOVES THRU. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY... FORECAST CONFIDENCE: MEDIUM ALTERNATE SCENARIOS: TIMING AND DEGREE OF RESTRICTIONS IN SHOWERS/STORMS MAY VARY FROM FORECAST. WIDESPREAD MVFR MAY NOT FORM AFTER 06Z AS FORECAST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY M M M M M M M M L M H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z FRIDAY... BRIEF IFR CONDITIONS FROM INTERMITTENT CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY BECOME LESS COMMON THROUGH SATURDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ/30 NEAR TERM...30 SHORT TERM...ARJ LONG TERM...ARJ AVIATION...30
Hazardous weather outlook, Jun 23, 1:46 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 146 PM EDT THU JUN 23 2011 KYZ101>103-105-OHZ086-087-WVZ005>008-013>016-024>027-241800- GREENUP-CARTER-BOYD-LAWRENCE-GALLIA-WAYNE-CABELL-MASON-JACKSON- LINCOLN-PUTNAM-KANAWHA-ROANE-MINGO-LOGAN-BOONE-CLAY- 146 PM EDT THU JUN 23 2011 ...TORNADO WATCH 541 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-075-076-083>085-VAZ003-004-WVZ009>011-017>020-028>040-046- 047-241800- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-DICKENSON- BUCHANAN-WOOD-PLEASANTS-TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 146 PM EDT THU JUN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. PRIMARY THREAT WILL BE DAMAGING WINDS. IN ADDITION...HEAVY DOWNPOURS COULD CREATE LOCALIZED FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 23, 3:19 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 319 PM EDT THU JUN 23 2011 OHZ086-087-WVZ006-007-231945- CABELL WV-GALLIA OH-LAWRENCE OH-MASON WV- 319 PM EDT THU JUN 23 2011 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAWRENCE...NORTH CENTRAL CABELL...SOUTHERN GALLIA AND SOUTHWESTERN MASON COUNTIES... AT 314 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LAKE VESUVIUS...MOVING EAST AT 35 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR WATERLOO AROUND 325 PM...SCOTTOWN AROUND 330 PM...CROWN CITY AROUND 340 PM AND ASHTON AROUND 345 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3877 8210 3852 8212 3858 8264 3868 8265 28
Special weather statement, Jun 23, 3:47 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
347 PM EDT THU JUN 23 2011
OHZ066-067-075-232015-
ATHENS OH-MORGAN OH-PERRY OH-
347 PM EDT THU JUN 23 2011
...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTH CENTRAL ATHENS...
NORTHERN MORGAN AND SOUTHEASTERN PERRY COUNTIES...
AT 344 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF SHAWNEE...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR CORNING AROUND 355 PM AND EAGLEPORT AROUND
415 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3976 8176 3976 8166 3975 8163 3970 8164
3949 8216 3951 8218 3955 8217 3955 8224
3956 8225 3978 8207
28Local storm report, Jun 23, 3:48 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
348 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 2 S WATERLOO 38.67N 82.49W
06/23/2011 LAWRENCE OH PUBLIC
NUMEROUS TREE BRANCHES DOWN. ONE LARGE.
&&
EVENT NUMBER RLX1100732
JFDSpecial weather statement, Jun 23, 3:58 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
358 PM EDT THU JUN 23 2011
KYZ103-105-WVZ005-006-013-232030-
BOYD KY-CABELL WV-LAWRENCE KY-LINCOLN WV-WAYNE WV-
358 PM EDT THU JUN 23 2011
...STRONG THUNDERSTORMS WILL AFFECT BOYD...CENTRAL WAYNE...
NORTHEASTERN LAWRENCE...SOUTH CENTRAL CABELL AND WESTERN LINCOLN
COUNTIES...
AT 357 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
NORTHWEST OF WAYNE TO 5 MILES WEST OF WAYNE TO LOUISA...MOVING EAST
AT 40 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR GENOA AROUND 405 PM...BEECH FORK STATE PARK
AROUND 410 PM...KIAHSVILLE AROUND 420 PM...WEST HAMLIN AROUND 425 PM
AND MYRA AROUND 430 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3820 8263 3831 8264 3832 8205 3829 8205
3828 8202 3822 8197 3808 8196 3805 8197
3803 8196 3804 8270
28The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:27 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Kanawha, Lincoln, Putnam, Wayne | 63 min |
| Jun 23, 3:31 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Putnam | 44 min |
| Jun 23, 3:58 PM EDT | Special Weather Statement | RLX | Lincoln, Wayne | 32 min |
| Jun 23, 4:44 PM EDT | Special Weather Statement | RLX | Boone, Kanawha, Lincoln | 46 min |
| Jun 23, 5:22 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Lincoln, Logan, Mingo, Wayne | 53 min |
| Jun 23, 5:28 PM EDT | Special Weather Statement | RLX | Boone, Fayette, Nicholas, Raleigh | 62 min |
| Jun 23, 7:26 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 49 min |
| Jun 23, 7:27 PM EDT | Special Weather Statement | RLX | Wood | 33 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.